Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 96, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 16, 2019, 8:38 AM CDT for 5 counties in Missouri. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2019, 8:38 AM CDT (13:38 UTC)
- Expired
- Aug 16, 2019, 11:07 AM CDT
- In force
- 2 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barton County, MO, Cedar County, MO, Dade County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 96 km from the middle of the area, began a volume at 13:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -235 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
689
WGUS53 KSGF 161338
FFWSGF
MOC011-039-057-185-217-161745-
/O.NEW.KSGF.FF.W.0096.190816T1338Z-190816T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
838 AM CDT Fri Aug 16 2019
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northeastern Barton County in southwestern Missouri...
Cedar County in southwestern Missouri...
Eastern Vernon County in west central Missouri...
Southwestern St. Clair County in west central Missouri...
Central Dade County in southwestern Missouri...
* Until 1245 PM CDT.
* At 838 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Creeks, streams, and low water crossings will be especially
susceptible to the dangers of flash flooding.
Locations in the warning include...
Nevada... El Dorado Springs...
Stockton... Greenfield...
Lockwood... Sheldon...
Montevallo... Walker...
Schell City... Jerico Springs...
Milo... South Greenfield...
Arcola... Umber View Heights...
Harwood... Milford...
Neola... Sylvania...
Olympia... Horton...
This warning includes but is not limited to the following low water
crossings...
Route C at Horse Creek east of Milford...
Highway 97 at Keller Branch 8 miles north of Lockwood...
Route BB, 9 miles east of Schell City...
Route K at Cedar Creek southwest of Caplinger Mills...
and Route E at Cedar Creek east of Sylvania.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3804 9439 3804 9423 3802 9424 3804 9422
3803 9391 3737 9370 3737 9404 3768 9433
$$
Terry1 follow-up statement
660
WGUS73 KSGF 161607
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1107 AM CDT Fri Aug 16 2019
MOC011-039-057-185-217-161616-
/O.CAN.KSGF.FF.W.0096.000000T0000Z-190816T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Barton MO-Cedar MO-Vernon MO-St. Clair MO-Dade MO-
1107 AM CDT Fri Aug 16 2019
...THE FLASH FLOOD WARNING FOR NORTHEASTERN BARTON...CEDAR...EASTERN
VERNON...SOUTHWESTERN ST. CLAIR AND CENTRAL DADE COUNTIES IS
CANCELLED...
The Flash Flood Warning has been replaced with a Flood Warning over
much of the area as residual flood waters remain over the warned
area, but rapid rises in water level are no longer expected. Please
continue to heed any remaining road closures.
LAT...LON 3804 9439 3804 9423 3802 9424 3804 9422
3803 9391 3737 9370 3737 9404 3768 9433
$$
TerryWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:00 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Aug 16, 6:00 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Springfield MO 600 AM CDT Fri Aug 16 2019 ...12Z AVIATION UPDATE... .SHORT TERM...(Today and tonight) Issued at 249 AM CDT Fri Aug 16 2019 A MCS was moving through the area early this morning with trailing thunderstorms all the way back into northeast Kansas. These storms had moved down an instability gradient, with MU capes ranging from 2000-3000j/kg from eastern Kansas into southwest Missouri. A 40kt 850mb low level jet was interacting with this environment, allowing for the continuation of showers and storms. The overall severe threat was beginning to diminish, especially from earlier in the night however expect the Severe Thunderstorm Watch to continue until 7am given the continued movement of storms into the area. PW values were approaching 2 inches with some locations receiving heavy rainfall rates/amounts where storms are training. The low level jet will begin to veer and weaken by mid morning with a gradual decrease in precipitation across the area. Precip may linger a little longer in the eastern Ozarks. 850mb temps then increase during the day with skies becoming partly cloudy and low level moisture increasing. It does appear that there will be some weak mid level ridging/height rises during the day therefore expect mainly dry conditions for the remainder of the day with high temperatures again around 90. With the increase in low level moisture, heat index values will be higher today versus yesterday with readings around 100 in the western part of the area. Forecast becomes complex and uncertain again tonight as another shortwave slides north of the area and a low level jet (possibly near 50kts) develops again to our west and noses into northwest Missouri. A very moist and unstable airmass will reside across the area tonight with models developing another batch of storms to our north, working south and east, similar to early this morning. Evening CAMS differ in the placement of these storms as they will likely develop along a residual boundary or instability gradient, which models tend to struggle with the placement of. Forecast soundings for the northern part of our area for the 03-06Z timeframe would suggest an environment conducive of supercells given 0-6km bulk shear around 35kts and ML capes in excess of 3000j/kg. Therefore wherever the storms form, they will likely be severe with large hail (potentially larger than 2.00inches) and damaging winds in excess of 70mph being the main threats. Low level wind profiles would support an isolated tornado threat as well. Some of the high res models such as 00z namnest, congeals these storms into an MCS and races in south into the heart of the CWA overnight, where as other models keep storms more cellular and push them north of the area. Therefore will really need to hone in on the initial development of storms tonight however at this time best chances will be from US Highway 54 and north. A flash flood threat also will be possible overnight, if storms can move over the same areas. .LONG TERM...(Saturday through Thursday) Issued at 249 AM CDT Fri Aug 16 2019 Precip will likely be ongoing on Saturday across the northern CWA however the rest of Saturday looks mainly dry with high temps in the lower 90s. A shortwave approaches from the west of Sunday and will likely kick off another round of showers and storms however models are struggling on placement. Mid level ridge begins to build in from Sunday through next week with mainly dry conditions however low level moisture will be trapped underneath the ridge and heat index values will likely reach 100-105 again possibly as early as Sunday however much more likely Monday and Tuesday. Heat Advisories will likely be needed for that timeframe. Scattered rain chances may return by late week as the ridge becomes suppressed. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 540 AM CDT Fri Aug 16 2019 Showers and thunderstorms will continue to move through the area this morning with the highest chances at SGF. Will keep vicinity wording in at JLN and BBG. Brief MVFR conditions are possible in the stronger storms. VFR conditions are then expected for the remainder of the day with increasing southwest winds, especially at JLN. Low level wind shear is likely at the taf sites overnight into early Saturday morning. There is the potential for more showers and storms overnight however confidence is too low to include in the TAFS at this time. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, Aug 16, 6:00 AM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 600 AM CDT Fri Aug 16 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-171100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 600 AM CDT Fri Aug 16 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited excessive heat risk. DISCUSSION... Showers and thunderstorms will continue this morning across the area before moving east of the area. More storms will remain below severe limits with frequent cloud to ground lightning and locally heavy rainfall being the primary threats. Additional showers and thunderstorms are forecast to develop after 10pm across eastern Kansas and west central Missouri. These storms will then move east southeast Overnight and may affect locations north of Interstate 44. Damaging winds to 70 mph, large hail to the size of golf balls and an isolated tornado will be possible, especially north of Highway 54. Frequent cloud to ground lightning and isolated flash flooding will also be possible. There is still some uncertainty as to how far south the storms will make it overnight with some locations possibly remaining dry. Heat index values near 100 will be possible across the area this afternoon and evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Showers and thunderstorms may be ongoing across parts of the area Saturday morning. Additional showers and storms will then be possible late saturday night and Sunday with a few severe storms possible. Heat index values will reach the 100 to 107 degree range from Sunday through Tuesday across the area. Scattered thunderstorm chances will return by the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight for locations along and north of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Special weather statement, Aug 16, 3:30 AM CDT, 5 hours 8 minutes before
Special Weather Statement National Weather Service Springfield MO 330 AM CDT Fri Aug 16 2019 KSZ073-097-MOZ066-077-160915- Bourbon KS-Crawford KS-Vernon MO-Barton MO- 330 AM CDT Fri Aug 16 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BOURBON...NORTHEASTERN CRAWFORD...NORTHWESTERN BARTON AND SOUTHWESTERN VERNON COUNTIES UNTIL 415 AM CDT... At 329 AM CDT, Doppler radar was tracking a strong thunderstorm near Redfield, or near Fort Scott, moving southeast at 30 mph. Nickel size hail and wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Prairie State Park... Fort Scott... Marmaton... Liberal... Mulberry... Arcadia... Bronaugh... Fulton... Redfield... Moundville... Burgess... Croweburg... Oskaloosa... Pawnee Station... Verdella... Hammond... Devon... Garland... Hannon... A Severe Thunderstorm Watch remains in effect until 700 AM CDT for southeastern Kansas...and southwestern and west central Missouri. LAT...LON 3786 9498 3802 9472 3764 9431 3749 9460 TIME...MOT...LOC 0829Z 319DEG 24KT 3788 9481 Lindenberg
Special weather statement, Aug 16, 3:49 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Springfield MO
349 AM CDT Fri Aug 16 2019
MOZ081-082-090>092-095-096-104-105-160945-
Douglas MO-Greene MO-Wright MO-Ozark MO-Taney MO-Laclede MO-
Webster MO-Christian MO-Texas MO-
349 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OZARK...WEBSTER...
DOUGLAS...WRIGHT...CHRISTIAN...NORTHEASTERN TANEY...SOUTHERN
LACLEDE...TEXAS AND SOUTHEASTERN GREENE COUNTIES UNTIL 445 AM CDT...
At 349 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 17 miles southeast of Lebanon to near Seymour
to near Ozark. Movement was southeast at 35 mph.
Wind gusts of 40 to 50 mph will be possible with these storms.
Locations impacted include...
Southeastern Springfield... Nixa...
Ozark... Lebanon...
Marshfield... Mountain Grove...
Rogersville... Ava...
Cabool... Houston...
Seymour... Sparta...
Morgan... Mansfield...
Highlandville... Fremont Hills...
Fordland... Conway...
Dawson... Norwood...
This includes Interstate 44 between mile markers 91 and 108, and
between mile markers 117 and 134.
A Severe Thunderstorm Watch remains in effect until 700 AM CDT for
southwestern Missouri.
LAT...LON 3694 9334 3699 9334 3701 9345 3735 9296
3776 9262 3735 9173 3705 9201 3705 9209
3696 9209 3691 9214 3660 9280
TIME...MOT...LOC 0849Z 302DEG 31KT 3753 9241 3721 9270 3697 9321
LindenbergSpecial weather statement, Aug 16, 4:28 AM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
428 AM CDT Fri Aug 16 2019
MOZ082-096>098-105-106-161030-
Douglas MO-Oregon MO-Ozark MO-Howell MO-Shannon MO-Texas MO-
428 AM CDT Fri Aug 16 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OZARK...SHANNON...
EASTERN DOUGLAS...HOWELL...TEXAS AND NORTHWESTERN OREGON COUNTIES
UNTIL 530 AM CDT...
At 428 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Licking to Cabool to 8 miles
south of Ava. Movement was southeast at 40 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
West Plains... Echo Bluff State Park...
Current River State Park... Licking...
Mountain View... Willow Springs...
Cabool... Houston...
Winona... Birch Tree...
Eminence... Pomona...
Summersville... Raymondville...
Bakersfield... South Fork...
Koshkonong... Brandsville...
Wasola... Montier...
LAT...LON 3679 9277 3681 9277 3685 9271 3706 9229
3706 9225 3712 9218 3755 9202 3747 9175
3743 9175 3742 9159 3730 9115 3726 9116
3725 9112 3709 9116 3708 9122 3694 9122
3679 9127 3649 9184 3650 9211
TIME...MOT...LOC 0928Z 294DEG 36KT 3745 9197 3710 9210 3682 9264
LindenbergLocal storm report, Aug 16, 5:36 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
536 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD FORT SCOTT 37.84N 94.71W
08/16/2019 BOURBON KS LAW ENFORCEMENT
DELAYED REPORT OF FLOODING OVER HIGHWAY 7 IN
VARIOUS LOCATIONS NEAR FORT SCOTT.
&&
KPLocal storm report, Aug 16, 6:17 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
617 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1213 AM TSTM WND DMG COLE CAMP 38.46N 93.20W
08/16/2019 BENTON MO 911 CALL CENTER
TREES AND POWERLINES DOWN IN COLE CAMP.
&&
MBLocal storm report, Aug 16, 6:26 AM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 AM CDT FRI AUG 16 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND DMG 3 WSW VERSAILLES 38.41N 92.90W
08/16/2019 MORGAN MO 911 CALL CENTER
TREE BLOWN DOWN AND IN THE ROADWAY ON STATE
HIGHWAY T.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 11:56 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 49 min |
| Aug 16, 12:22 AM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 38 min |
| Aug 16, 12:37 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 38 min |
| Aug 16, 12:54 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller | 51 min |
| Aug 16, 1:07 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 53 min |
| Aug 16, 1:32 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Cedar, Dade, Hickory, Polk, St. Clair | 43 min |
| Aug 16, 1:36 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Laclede, Miller, Pulaski | 39 min |
| Aug 16, 1:51 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, St. Clair, Vernon | 38 min |
| Aug 16, 2:08 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Cedar, Dade, Dallas, Hickory, Polk | 67 min |
| Aug 16, 2:26 AM CDT | Special Weather Statement | SGF | Phelps | 49 min |
| Aug 16, 2:56 AM CDT | Special Weather Statement | SGF | Greene | 49 min |
| Aug 16, 3:17 AM CDT | Flash Flood Warning | SGF | Vernon | 6 hr |
| Aug 16, 3:49 AM CDT | Special Weather Statement | SGF | Christian, Douglas, Laclede, Texas, Webster, Wright | 56 min |
| Aug 16, 4:28 AM CDT | Special Weather Statement | SGF | Douglas, Howell, Shannon, Texas | 62 min |
| Aug 16, 5:21 AM CDT | River Flood Warning | SGF | Vernon | 8 days |
| Aug 16, 9:13 AM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | Bates, Vernon | 9 days |
| Aug 16, 9:39 AM CDT | River Flood Warning | SGF | St. Clair | 23 days |
| Aug 16, 11:06 AM CDT | Areal Flood Warning | SGF | Barton, Cedar, Dade, St. Clair, Vernon | 6 hr |
| Aug 16, 12:46 PM CDT | Special Weather Statement | SGF | Vernon | 44 min |
| Aug 16, 2:32 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Aug 16, 3:08 PM CDT | Special Weather Statement | SGF | Dallas | 37 min |
| Aug 16, 3:12 PM CDT | Areal Flood Warning | SGF | Barton, Vernon | 6 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.